MAUDE Adverse Event Report: 250 S. KRAEMER BLVD UNICEL DXH 690T COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

250 S. KRAEMER BLVD UNICEL DXH 690T COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH690T HEMATOLOGY SYSTEM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dxh690t instrument leaked due to the flowcell being plugged.The field service engineer (fse) observed that the sample line was damaged causing the leak.The fse replaced the flow cell sample line with associated sleeves to resolve the leak issue.The leak overflowed out of the instrument and into the power strip it was plugged into, located beneath the instrument.The power strip malfunction and generated a visible spark as a results of the fluid leaking onto it.Per ifu p/n c06947ac in page f-4 there is a warning that stated, ¿the instrument¿s power cord cannot be connected to the power strip.¿ this is further supported by an entry in the installation and qualification checklist for 690t, p/n c11346, wherein these three checklist items appear.The main ac outlet is a three-wire outlet supplying 100 to 240 vac, nominal; 8.0 to 2.8a; 48 to 62 hz; single-phase power.The power connection for the instrument is required to be independent and not connected into multiplug power strip.Bec internal identifier (b)(6).
 
Event or Problem Description
The customer reported that the power strip where the dxh690t hematology instrument was plugged overloaded and generated sparks.The fire department was called and the laboratory evacuated.There was no indication of erroneous results being reported outside the laboratory.No reported change or effect on patient treatment.There was neither death or serious injury associated with the event.

Brand Name
UNICEL DXH 690T COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
250 S. KRAEMER BLVD
brea CA 92821
MDR Report Key12172832
Report Number1061932-2021-00086
Device Sequence Number16527244
Product Code GKZ
UDI-Device Identifier15099590729110
UDI-Public(01)15099590729110(11)200420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH690T HEMATOLOGY SYSTEM
Device Catalogue Number34520
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1